Alert archive / Wisconsin / Gale Warnings in 2017

Gale Warning 1, NWS Green Bay, WI

January 3, 2017

NWS Green Bay, WI issued this gale warning at Jan 3, 2017, 4:03 AM CST. It took effect at Jan 3, 2017, 9:00 PM CST. It was in force for 19 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jan 3, 2017, 4:03 AM CST (10:03 UTC)
In effect from
Jan 3, 2017, 9:00 PM CST
Expired
Jan 4, 2017, 4:00 PM CST
In force
19 hr
Issued by
NWS Green Bay, WI

The text

As transmitted.

730 
WHUS73 KGRB 031003
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
403 AM CST TUE JAN 3 2017

...GALE FORCE WINDS EXPECTED TONIGHT AND WEDNESDAY...

.VERY GUSTY WINDS ARE EXPECTED BEHIND A STRONG ARCTIC FRONT
PASSING THROUGH THE WESTERN GREAT LAKES THIS AFTERNOON. WINDS WILL
INCREASE TO GALE FORCE ACROSS THE BAY AND NEARSHORE WATERS THIS
EVENING AND CONTINUE INTO WEDNESDAY. ALTHOUGH SMALL CRAFT ADVISORY
CONDITIONS WILL BE MET BEFORE THE GALES, THE WINDOW APPEARS TOO
SMALL TO GO WITH A DOUBLE HEADLINE. THEREFORE WILL REPLACE THE
SMALL CRAFT ADVISORY AND GO WITH A GALE WARNING FOR TONIGHT AND
WEDNESDAY ACROSS THE BAY AND NEARSHORE WATERS WITH THIS ISSUANCE.

LMZ541>543-031815-
/O.UPG.KGRB.SC.Y.0001.170103T2100Z-170105T0400Z/
/O.NEW.KGRB.GL.W.0001.170104T0300Z-170105T0000Z/
ROCK ISLAND PASSAGE TO STURGEON BAY WI-
STURGEON BAY TO TWO RIVERS WI-TWO RIVERS TO SHEBOYGAN WI-
403 AM CST TUE JAN 3 2017

...GALE WARNING IN EFFECT FROM 9 PM THIS EVENING TO 6 PM CST
WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT FROM 9 PM THIS EVENING TO 6 PM CST
WEDNESDAY. THE SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT. 

* WINDS...WEST INCREASING TO 30 KTS TONIGHT WITH GUSTS TO 35 KT
  GALES...BECOMING NORTHWEST TO 35 KTS WEDNESDAY.

* WAVES...2 TO 4 FT TONIGHT...BUILDING TO 3 TO 5 FT WEDNESDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS AROUND 35 KNOTS OR GREATER ARE
EXPECTED. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

LMZ521-522-031815-
/O.UPG.KGRB.SC.Y.0001.170104T0000Z-170105T0000Z/
/O.NEW.KGRB.GL.W.0001.170104T0300Z-170104T1800Z/
GREEN BAY SOUTH OF LINE FROM  CEDAR RIVER TO ROCK ISLAND PASSAGE
AND NORTH OF A LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI-
GREEN BAY SOUTH OF LINE FROM  OCONTO WI TO LITTLE STURGEON BAY WI-
403 AM CST TUE JAN 3 2017

...GALE WARNING IN EFFECT FROM 9 PM THIS EVENING TO NOON CST
WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT FROM 9 PM THIS EVENING TO NOON CST
WEDNESDAY. THE SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT. 

* WINDS...WEST INCREASING TO 30 KTS TONIGHT WITH GUSTS TO 35 KT
  GALES...CONTINUING INTO WEDNESDAY.

* WAVES...BUILDING TO 2 TO 4 FT TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS AROUND 35 KNOTS OR GREATER ARE
EXPECTED. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

KURIMSKI
7 follow-up statements
623 
WHUS73 KGRB 031559
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
959 AM CST TUE JAN 3 2017

...GALE FORCE WINDS EXPECTED TONIGHT AND WEDNESDAY...

.VERY GUSTY WINDS ARE EXPECTED BEHIND A STRONG ARCTIC FRONT
PASSING THROUGH THE WESTERN GREAT LAKES THIS AFTERNOON. WINDS
WILL INCREASE TO GALE FORCE ACROSS THE BAY AND NEARSHORE WATERS
THIS EVENING AND CONTINUE INTO WEDNESDAY. ALTHOUGH SMALL CRAFT
ADVISORY CONDITIONS WILL BE MET BEFORE THE GALES... THE WINDOW
APPEARS TOO SMALL TO GO WITH A DOUBLE HEADLINE. THEREFORE WILL GO
WITH A GALE WARNING FOR TONIGHT AND WEDNESDAY ACROSS THE BAY AND
NEARSHORE WATERS WITH THIS ISSUANCE.

LMZ521-522-040000-
/O.CON.KGRB.GL.W.0001.170104T0300Z-170104T1800Z/
GREEN BAY SOUTH OF LINE FROM  CEDAR RIVER TO ROCK ISLAND PASSAGE
AND NORTH OF A LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI-
GREEN BAY SOUTH OF LINE FROM  OCONTO WI TO LITTLE STURGEON BAY WI-
959 AM CST TUE JAN 3 2017

...GALE WARNING REMAINS IN EFFECT FROM 9 PM THIS EVENING TO NOON
CST WEDNESDAY...

* WINDS...WEST INCREASING TO 30 KTS TONIGHT WITH GUSTS TO 35 KT 
  GALES...CONTINUING INTO WEDNESDAY. 

* WAVES...BUILDING TO 2 TO 4 FT TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS AROUND 35 KNOTS OR GREATER ARE
EXPECTED. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

LMZ541>543-040000-
/O.CON.KGRB.GL.W.0001.170104T0300Z-170105T0000Z/
ROCK ISLAND PASSAGE TO STURGEON BAY WI-
STURGEON BAY TO TWO RIVERS WI-TWO RIVERS TO SHEBOYGAN WI-
959 AM CST TUE JAN 3 2017

...GALE WARNING REMAINS IN EFFECT FROM 9 PM THIS EVENING TO 6 PM
CST WEDNESDAY...

* WINDS...WEST INCREASING TO 30 KTS TONIGHT WITH GUSTS TO 35 KT 
  GALES...BECOMING NORTHWEST TO 35 KTS WEDNESDAY. 

* WAVES...2 TO 4 FT TONIGHT...BUILDING TO 3 TO 5 FT WEDNESDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS AROUND 35 KNOTS OR GREATER ARE
EXPECTED. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$
605 
WHUS73 KGRB 032052
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
252 PM CST TUE JAN 3 2017

...GALE FORCE WINDS EXPECTED TONIGHT AND WEDNESDAY...

.VERY GUSTY WINDS ARE EXPECTED BEHIND A STRONG ARCTIC FRONT
PASSING THROUGH THE WESTERN GREAT LAKES THIS AFTERNOON. WINDS
WILL INCREASE TO GALE FORCE ACROSS THE BAY AND NEARSHORE WATERS
THIS EVENING AND CONTINUE INTO WEDNESDAY. ALTHOUGH SMALL CRAFT
ADVISORY CONDITIONS WILL BE MET BEFORE THE GALES... THE WINDOW
APPEARS TOO SMALL TO GO WITH A DOUBLE HEADLINE. THEREFORE WILL GO
WITH A GALE WARNING FOR TONIGHT AND WEDNESDAY ACROSS THE BAY AND
NEARSHORE WATERS WITH THIS ISSUANCE.

LMZ521-522-040500-
/O.CON.KGRB.GL.W.0001.170104T0300Z-170104T1800Z/
GREEN BAY SOUTH OF LINE FROM  CEDAR RIVER TO ROCK ISLAND PASSAGE
AND NORTH OF A LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI-
GREEN BAY SOUTH OF LINE FROM  OCONTO WI TO LITTLE STURGEON BAY WI-
252 PM CST TUE JAN 3 2017

...GALE WARNING REMAINS IN EFFECT FROM 9 PM THIS EVENING TO NOON
CST WEDNESDAY...

* WINDS...WEST INCREASING TO 30 KTS TONIGHT WITH GUSTS TO 35 KT 
  GALES...CONTINUING INTO WEDNESDAY. 

* WAVES...BUILDING TO 2 TO 4 FT TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS AROUND 35 KNOTS OR GREATER ARE
EXPECTED. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

LMZ541>543-040500-
/O.CON.KGRB.GL.W.0001.170104T0300Z-170105T0000Z/
ROCK ISLAND PASSAGE TO STURGEON BAY WI-
STURGEON BAY TO TWO RIVERS WI-TWO RIVERS TO SHEBOYGAN WI-
252 PM CST TUE JAN 3 2017

...GALE WARNING REMAINS IN EFFECT FROM 9 PM THIS EVENING TO 6 PM
CST WEDNESDAY...

* WINDS...WEST INCREASING TO 30 KTS TONIGHT WITH GUSTS TO 35 KT 
  GALES...BECOMING NORTHWEST TO 35 KTS WEDNESDAY. 

* WAVES...2 TO 4 FT TONIGHT...BUILDING TO 3 TO 5 FT WEDNESDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS AROUND 35 KNOTS OR GREATER ARE
EXPECTED. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$
728 
WHUS73 KGRB 040312
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
912 PM CST TUE JAN 3 2017

...GALE FORCE WINDS EXPECTED TONIGHT AND WEDNESDAY...

.VERY GUSTY WINDS ARE EXPECTED BEHIND A STRONG ARCTIC FRONT
PASSING THROUGH THE WESTERN GREAT LAKES. WINDS WILL INCREASE TO
GALE FORCE ACROSS THE BAY AND NEARSHORE WATERS LATE TONIGHT AND
CONTINUE INTO WEDNESDAY. ALTHOUGH SMALL CRAFT ADVISORY CONDITIONS
WILL BE MET BEFORE THE GALES... THE WINDOW APPEARS TOO SMALL TO GO
WITH A DOUBLE HEADLINE. THEREFORE WILL GO WITH A GALE WARNING FOR
TONIGHT AND WEDNESDAY ACROSS THE BAY AND NEARSHORE WATERS WITH
THIS ISSUANCE.

LMZ521-522-041115-
/O.CON.KGRB.GL.W.0001.000000T0000Z-170104T1800Z/
GREEN BAY SOUTH OF LINE FROM  CEDAR RIVER TO ROCK ISLAND PASSAGE
AND NORTH OF A LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI-
GREEN BAY SOUTH OF LINE FROM  OCONTO WI TO LITTLE STURGEON BAY WI-
912 PM CST TUE JAN 3 2017

...GALE WARNING REMAINS IN EFFECT UNTIL NOON CST WEDNESDAY...

* WINDS...WEST INCREASING TO 30 KTS TONIGHT WITH GUSTS TO 35 KT 
  GALES...CONTINUING INTO WEDNESDAY. 

* WAVES...BUILDING TO 2 TO 4 FT TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS AROUND 35 KNOTS OR GREATER ARE
EXPECTED. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

LMZ541>543-041115-
/O.CON.KGRB.GL.W.0001.000000T0000Z-170105T0000Z/
ROCK ISLAND PASSAGE TO STURGEON BAY WI-
STURGEON BAY TO TWO RIVERS WI-TWO RIVERS TO SHEBOYGAN WI-
912 PM CST TUE JAN 3 2017

...GALE WARNING REMAINS IN EFFECT UNTIL 6 PM CST WEDNESDAY...

* WINDS...WEST INCREASING TO 30 KTS TONIGHT WITH GUSTS TO 35 KT 
  GALES...BECOMING NORTHWEST TO 35 KTS WEDNESDAY. 

* WAVES...2 TO 4 FT TONIGHT...BUILDING TO 3 TO 5 FT WEDNESDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS AROUND 35 KNOTS OR GREATER ARE
EXPECTED. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$
620 
WHUS73 KGRB 040858
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
258 AM CST WED JAN 4 2017

...GALE FORCE WINDS EXPECTED TODAY...

.VERY GUSTY WINDS WILL CONTINUE TODAY AS COLD AIR CONTINUES TO
FILTER IN BEHIND AN ARCTIC COLD FRONT. GALE FORCE WINDS WILL
CONTINUE ACROSS THE BAY THROUGH THIS MORNING AND ACROSS THE
NEARSHORE WATERS THROUGH THE AFTERNOON. WINDS ARE EXPECTED TO
REMAIN AT SMALL CRAFT ADVISORY CONDITIONS ONCE THE GALES ARE
OVER, HOWEVER WILL WAIT UNTIL THE GALES ARE OVER TO ISSUE THOSE
HEADLINES.

LMZ521-522-041700-
/O.CON.KGRB.GL.W.0001.000000T0000Z-170104T1800Z/
GREEN BAY SOUTH OF LINE FROM  CEDAR RIVER TO ROCK ISLAND PASSAGE
AND NORTH OF A LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI-
GREEN BAY SOUTH OF LINE FROM  OCONTO WI TO LITTLE STURGEON BAY WI-
258 AM CST WED JAN 4 2017

...GALE WARNING REMAINS IN EFFECT UNTIL NOON CST TODAY...

* WINDS...WEST TO 30 KTS TONIGHT WITH GUSTS TO 35 KT GALES.

* WAVES...2 TO 4 FT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS AROUND 35 KNOTS OR GREATER ARE
EXPECTED. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

LMZ541>543-041700-
/O.CON.KGRB.GL.W.0001.000000T0000Z-170105T0000Z/
ROCK ISLAND PASSAGE TO STURGEON BAY WI-
STURGEON BAY TO TWO RIVERS WI-TWO RIVERS TO SHEBOYGAN WI-
258 AM CST WED JAN 4 2017

...GALE WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING...

* WINDS...WEST TO 30 KTS WITH GUSTS TO 40 KT GALES.

* WAVES...2 TO 4 FT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS AROUND 35 KNOTS OR GREATER ARE
EXPECTED. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

KURIMSKI
903 
WHUS73 KGRB 041558
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
958 AM CST WED JAN 4 2017

...GALE FORCE WINDS EXPECTED TODAY...

.VERY GUSTY WINDS WILL CONTINUE TODAY AS COLD AIR CONTINUES TO
FILTER IN BEHIND AN ARCTIC COLD FRONT. GALE FORCE WINDS WILL
CONTINUE ACROSS THE BAY THROUGH THIS MORNING AND ACROSS THE
NEARSHORE WATERS THROUGH THE AFTERNOON. WINDS ARE EXPECTED TO
REMAIN AT SMALL CRAFT ADVISORY CONDITIONS ONCE THE GALES ARE
OVER... HOWEVER WILL WAIT UNTIL THE GALES ARE OVER TO ISSUE THOSE
HEADLINES.

LMZ521-522-041800-
/O.CON.KGRB.GL.W.0001.000000T0000Z-170104T1800Z/
GREEN BAY SOUTH OF LINE FROM  CEDAR RIVER TO ROCK ISLAND PASSAGE
AND NORTH OF A LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI-
GREEN BAY SOUTH OF LINE FROM  OCONTO WI TO LITTLE STURGEON BAY WI-
958 AM CST WED JAN 4 2017

...GALE WARNING REMAINS IN EFFECT UNTIL NOON CST TODAY...

* WINDS...WEST TO 30 KTS TONIGHT WITH GUSTS TO 35 KT GALES.

* WAVES...2 TO 4 FT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS AROUND 35 KNOTS OR GREATER ARE
EXPECTED. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

LMZ541>543-050000-
/O.CON.KGRB.GL.W.0001.000000T0000Z-170105T0000Z/
ROCK ISLAND PASSAGE TO STURGEON BAY WI-
STURGEON BAY TO TWO RIVERS WI-TWO RIVERS TO SHEBOYGAN WI-
958 AM CST WED JAN 4 2017

...GALE WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING...

* WINDS...WEST TO 30 KTS WITH GUSTS TO 40 KT GALES.

* WAVES...2 TO 4 FT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS AROUND 35 KNOTS OR GREATER ARE
EXPECTED. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$
312 
WHUS73 KGRB 041756
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
1156 AM CST WED JAN 4 2017

...GALE FORCE WINDS EXPECTED TODAY...

.VERY GUSTY WINDS WILL CONTINUE TODAY AS COLD AIR CONTINUES TO
FILTER IN BEHIND AN ARCTIC COLD FRONT. WINDS ARE EXPECTED TO
REMAIN AT SMALL CRAFT ADVISORY CONDITIONS ONCE THE GALES ARE
OVER... HOWEVER WILL WAIT UNTIL THE GALES ARE OVER TO ISSUE THOSE
HEADLINES.

LMZ521-522-042200-
/O.EXT.KGRB.GL.W.0001.000000T0000Z-170104T2200Z/
GREEN BAY SOUTH OF LINE FROM  CEDAR RIVER TO ROCK ISLAND PASSAGE
AND NORTH OF A LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI-
GREEN BAY SOUTH OF LINE FROM  OCONTO WI TO LITTLE STURGEON BAY WI-
1156 AM CST WED JAN 4 2017

...GALE WARNING NOW IN EFFECT UNTIL 4 PM CST THIS AFTERNOON...

* WINDS...WEST TO 30 KTS WITH GUSTS TO 35 KT.

* WAVES...2 TO 4 FT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS AROUND 35 KNOTS OR GREATER ARE
EXPECTED. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

LMZ541>543-050000-
/O.CON.KGRB.GL.W.0001.000000T0000Z-170105T0000Z/
ROCK ISLAND PASSAGE TO STURGEON BAY WI-
STURGEON BAY TO TWO RIVERS WI-TWO RIVERS TO SHEBOYGAN WI-
1156 AM CST WED JAN 4 2017

...GALE WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING...

* WINDS...WEST TO 30 KTS WITH GUSTS TO 40 KT.

* WAVES...2 TO 4 FT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS AROUND 35 KNOTS OR GREATER ARE
EXPECTED. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$
091 
WHUS73 KGRB 042146
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
346 PM CST WED JAN 4 2017

...GALES SUBSIDING WITH SMALL CRAFT GUSTS REMAINING...

.VERY GUSTY WINDS WILL CONTINUE TODAY AS COLD AIR CONTINUES TO
FILTER IN BEHIND AN ARCTIC COLD FRONT. WINDS ARE EXPECTED TO
REMAIN AT SMALL CRAFT ADVISORY INTO THURSDAY.

LMZ521-522-050600-
/O.EXP.KGRB.GL.W.0001.000000T0000Z-170104T2200Z/
/O.NEW.KGRB.SC.Y.0002.170104T2200Z-170105T1800Z/
GREEN BAY SOUTH OF LINE FROM  CEDAR RIVER TO ROCK ISLAND PASSAGE
AND NORTH OF A LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI-
GREEN BAY SOUTH OF LINE FROM  OCONTO WI TO LITTLE STURGEON BAY WI-
346 PM CST WED JAN 4 2017

...SMALL CRAFT ADVISORY IN EFFECT UNTIL NOON CST THURSDAY...
...GALE WARNING WILL EXPIRE AT 4 PM CST THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL NOON CST THURSDAY. 

* WINDS...WEST AT 15 TO 25 KNOTS. SOME GUSTS UP TO 30 KTS POSSIBLE.

* WAVES...2 TO 4 FT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR
WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

LMZ541>543-050600-
/O.EXT.KGRB.GL.W.0001.000000T0000Z-170104T2200Z/
/O.NEW.KGRB.SC.Y.0002.170104T2200Z-170105T1800Z/
ROCK ISLAND PASSAGE TO STURGEON BAY WI-
STURGEON BAY TO TWO RIVERS WI-TWO RIVERS TO SHEBOYGAN WI-
346 PM CST WED JAN 4 2017

...GALE WARNING NOW IN EFFECT UNTIL 4 PM CST THIS AFTERNOON...
...SMALL CRAFT ADVISORY IN EFFECT UNTIL NOON CST THURSDAY...

THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL NOON CST THURSDAY. 

* WINDS...WEST TO 30 KTS WITH A FEW HIGHER GUSTS POSSIBLE EARLY
  WEDNESDAY EVENING. DIMINISHING TO 15 TO 25 KNOTS THURSDAY
  MORNING

* WAVES...2 TO 4 FT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS AROUND 35 KNOTS OR GREATER ARE
EXPECTED. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR
WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

What forecasters said that day

The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Green Bay, WI wrote its last area forecast discussion before this gale warning went out at Jan 3, 3:25 AM CST, 38 minutes earlier.

Area forecast discussion, Jan 3, 3:25 AM CST, 38 minutes before
Area Forecast Discussion
National Weather Service Green Bay WI
325 AM CST Tue Jan 3 2017

Forecast discussion for routine morning forecast issuance

.SHORT TERM...Today...Tonight...and Wednesday
Issued at 325 AM CST Tue Jan 3 2017

An arctic front will push through the western Great Lakes today,
bringing much colder air across the region. Before the cold front
moves through mixed precipitation will continue across the area
with mid level drying causing drizzle and freezing drizzle through
the morning hours until a dry slot ends much of the precipitation
across the area later this morning. Despite much of the
precipitation looking to end rather soon with the aforementioned
dry slot will continue the winter weather headlines for the
morning as roads are still reported as being slippery across the
advisory area.

High temperatures today will likely be in the morning, with
temperatures falling through the afternoon hours given the arctic
front. Winds with this front will increase precipitously behind
the front this afternoon, with not much of a drop off during the
overnight hours. Despite clouds tonight, overnight lows will fall
into the single digits away from the lakeshore with strong cold
air advection. Lake effect snow will affect far north central
Wisconsin later tonight and into Wednesday, however winds appear
too west of northwest to bring significant accumulations to this
area. Following a very cold night, highs on Wednesday will only
rise into the single digits across central and north central
Wisconsin, with highs of 10 to 15 across east central and
northeast Wisconsin. Wind chills on Wednesday will be in the
double digits below zero across central and north central
Wisconsin given the gusty winds.

.LONG TERM...Wednesday Night Through Monday
Issued at 325 AM CST Tue Jan 3 2017

Main weather feature of pertinence in the mean flow will be the
retrogression of an upper ridge near AK which would change the
flow over WI from northwest to nearly zonal. This set-up will
bring a shot of arctic air and lake effect snow potential to
north-central WI through the rest of the work week before
temperatures begin to rebound to around seasonal normals by next
Monday. Precipitation amounts appear to be below normal through
the extended forecast, although there are signs of a more active
period next week.

Models show a broad shortwave trough to be situated over the Great
Lakes Wednesday night with several embedded shortwaves moving
through the trough. While precipitation chances appear limited to
Vilas county from marginal lake effect, the amount of cloud cover
will be critical to temperatures as wind speeds to remain in the
10 to 20 mph range. It still appears that there will be enough
clouds around to prevent a free-fall in temperatures with readings
falling to around 10 below zero north-central, zero to 5 below
elsewhere except around zero near Lake MI. This would send wind
chills into the teens below zero eastern WI and 20 below to 25
below zero central WI. If these values hold, a wind chill advisory
would become necessary for central WI.

The only change headed into Thursday is that winds in the boundary
layer back more to a westerly direction (as opposed to west-
northwest), thus any lake effect snows over Vilas county would
essentially end. Otherwise, the aforementioned mid-level shortwave
trough is expected to linger over the Great Lakes, keeping a good
deal of clouds around. Northeast WI to be in the heart of the
arctic air by Thursday, therefore do not expect much of a
temperature recovery. In fact, parts of north-central WI will
struggle just to reach zero by Thursday afternoon. Elsewhere,
single digits above zero will be the best we can do with enough
wind to keep wind chills in the single digits below zero (east) or
teens below zero (central WI).

Thursday night could be the coldest night of the extended period
as a weak ridge of high pressure at the surface attempts to move
into the western Great Lakes. If we can get any clearing at all
with slightly less wind, min temperatures could easily fall into
the teens below zero over north-central WI and even below zero at
the Lake MI shoreline. Wind chill advisories for at least north-
central WI would be warranted, if not for most of northeast WI
Thursday night. The broad mid-level trough to still be locked over
the Great Lakes on Friday, thus another day with more clouds than
sunshine, but no real trigger for any precipitation. Only slight
warming aloft would allow for surface temperatures to be a couple
of degrees warmer than Thursday. This would bring max temperatures
into the zero to 5 above range north-central, mainly 5 to 10 above
elsewhere.

A weak cold front is forecast to push across WI Friday night and
briefly send a reinforcing shot of arctic air into the region.
While some flurries may accompany the frontal passage, the main
impact from this front would be to veer the winds to the west-
northwest and reinstate the possibility of lake effect snows into
Vilas county. Once again however, trajectories are not the best,
so would anticipate the bulk of the snow showers to remain in
Upper MI. By Saturday, a large Canadian high pressure is expected
to settle over the central CONUS and bring more sunshine to the
forecast area (away from lake clouds over the far north). Despite
the sunshine, max temperatures will remain well-below normal with
readings ranging from 5 to 10 above central, 10 to 15 above
eastern WI.

This broad area of high pressure is forecast to move southeast
across the Midwest/Mid-MS Valley on Sunday. Mostly clear skies and
a light west wind will bring one more cold night to the region
Saturday night with single digits below zero central, zero to 5
above eastern WI. Winds will gradually back from west to south
behind the departed surface high on Sunday and begin a warm-up
into early next week. Look for max temperatures on Sunday to range
from 10 to 15 above north-central, 15 to 20 degrees elsewhere
under partly cloudy skies.

Return flow to be in full force by Sunday night as models show a
30-40 knot southwest low-level jet to run from TX to southern
Ontario. Expect to see WAA-induced clouds overspread the area
Sunday night, but the atmosphere still looks too dry to support
any precipitation. This may change by Monday as the WAA
strengthens over WI and brings a chance of light snow or flurries
back into the forecast. Temperatures will respond to the WAA with
maxes reaching the lower 20s north, middle to upper 20s south.
&&

.AVIATION...for 06Z TAF Issuance
Issued at 1022 PM CST Mon Jan 2 2017

Mixed precipitation spreading over the area producing
mainly ifr conditions. Mostly rain is expected at MTW/OSH/ATW/GRB
and SUE. Freezing or frozen precipitation to the north and west of
the Fox cities toward Central and North Central Wisconsin. The
precipitation will diminish to freezing drizzle and flurries
toward early Tuesday morning. Gusty west surface winds and rising
ceilings expected after late Tuesday morning and especially
Tuesday afternoon with the start of colder air pouring into the
region.
&&

.MARINE...
Issued at 325 AM CST Tue Jan 3 2017

Very gusty winds are expected behind a strong arctic front passing
through the western Great Lakes this afternoon. Winds will
increase to Gale force across the bay and nearshore waters this
evening and continue into Wednesday. Although small craft advisory
conditions will be met before the Gales, the window appears too
small to go with a double headline. Therefore will replace the
small craft advisory and go with a Gale Warning for tonight and
Wednesday across the bay and nearshore waters with this issuance.
&&

.GRB WATCHES/WARNINGS/ADVISORIES...
Winter Weather Advisory until 8 AM CST this morning for WIZ005-
010>013-018>021-030-031-035>037-045-073-074.
&&

SHORT TERM.....Kurimski
LONG TERM......Kallas
AVIATION.......TDH
MARINE.........Kurimski
Hazardous weather outlook, Jan 2, 2:33 PM CST, 13 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GREEN BAY WI
233 PM CST MON JAN 2 2017

WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-032045-
VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE COUNTY-LINCOLN-
LANGLADE-MENOMINEE-NORTHERN OCONTO COUNTY-DOOR-MARATHON-SHAWANO-
WOOD-PORTAGE-WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO-
CALUMET-MANITOWOC-SOUTHERN MARINETTE COUNTY-
SOUTHERN OCONTO COUNTY-
233 PM CST MON JAN 2 2017

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH-CENTRAL AND NORTHEAST
WISCONSIN.

.DAY ONE...TONIGHT

HAZARDOUS TRAVEL CONDITIONS ARE EXPECTED NORTH AND WEST OF THE FOX
VALLEY AS LOW PRESSURE BRINGS A MIX OF SNOW, SLEET, FREEZING RAIN
AND RAIN TO THE REGION. TEMPERATURES SHOULD BE WARM ENOUGH FOR
MOSTLY RAIN IN THE FOX VALLEY AND LAKESHORE AREAS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH MONDAY

MUCH COLDER AIR WILL ARRIVE DURING THE MIDDLE AND END OF THE WEEK,
WITH HIGHS MOSTLY IN THE SINGLE DIGITS AND TEENS, AND LOWS BELOW
ZERO. WIND CHILLS OF 15 TO 25 BELOW ZERO ARE LIKELY WEDNESDAY,
THURSDAY AND FRIDAY NIGHTS.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ASKED TO REPORT SNOW AND ICE ACCUMULATIONS TONIGHT.

LMZ521-522-541>543-032045-
THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK
ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN-
233 PM CST MON JAN 2 2017

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST LAKE
MICHIGAN AND THE WATERS OF GREEN BAY.

.DAY ONE...TONIGHT

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH MONDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

MPC/KIECKBUSCH

In the hours before

Local storm report, Jan 2, 10:05 PM CST, 5 hours 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
1005 PM CST MON JAN 02 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1003 PM     SNOW             7 W MERRILL             45.18N 89.82W
01/02/2017  M1.2 INCH        LINCOLN            WI   COCORAHS

&&

AK
Special weather statement, Jan 3, 1:37 AM CST, 2 hours 26 minutes before
Special Weather Statement
National Weather Service Green Bay WI
137 AM CST Tue Jan 3 2017

WIZ038-039-045-048-049-031045-
Outagamie-Brown-Waushara-Winnebago-Calumet-
137 AM CST Tue Jan 3 2017

...MIXED PRECIPITATION PRODUCING SCATTERED SLIPPERY ROADWAYS...

A light mix of rain, sleet, snow and freezing rain will produce
scattered slick spots on area roadways early this morning. Since
temperatures are just above the freezing mark, icy conditions will
also impact parking lots and sidewalks. A Winter Weather Advisory
is in effect for locations north and west of the Fox Cities and
Green Bay where surface temperatures are at or just below the
freezing mark, producing more light freezing rain instead of rain.

Motorists are urged to slow down, allow extra distance from the
vehicle ahead of them and allow extra time to reach their
destinations.

Kurimski

The office that day

Everything else NWS Green Bay, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 2, 9:11 PM CSTSmall Craft AdvisoryGRB7 hr

Nearby

Gale Warnings in Wisconsin, 2017Every gale warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.